Metformin

tpcinvt
By tpcinvt Latest Reply 2011-11-06 05:24:38 -0600
Started 2011-11-05 12:31:30 -0500

My doctor just recommended I increase my metformin—my sugars have been running high in the past few months. But I'm already finding it hard on my stomach. Any suggestions for dealing with this?


2 replies

JoleneAL
JoleneAL 2011-11-06 05:24:38 -0600 Report

When I first started on metformin, my stomach couldn't handle the whole dose at once. My doctor suggested splitting the dose in 12 hour increments. That worked wonders - and making sure I took it on a full stomach. Now I can take the whole dose at once and I'm fine.

Kirla
Kirla 2011-11-05 13:28:36 -0500 Report

I found that cutting back or eliminating Bread, Pasta, Potatoes and anything made with flour helped a lot with controlling my blood sugar. I also started to eat lots of low carb vegetables and switched to water when thirsty. I try and drink 8+ glasses a day. My blood sugar went from the 300-400 range to almost normal numbers in less than 2 months. My A1C went from 14.1 to 5.9 in less than 4 months. Was even able to stop the meds after 7 weeks and everything just kept getting better and better. Testing before and either 1 or 2 hours after eating should help tell you if the foods you are eating is spiking your blood sugar or not. I had to stop eating foods that spiked my blood sugar more than 50 points 1 hour after eating. If spiking over 100 points try cutting out the starchy carbs.

Next Discussion: Feelings of... »